Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 9, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Jan 27, 2008, 2:00 PM EST for 6 counties in Florida. It took effect at Jan 28, 2008, 4:04 AM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2008, 2:00 PM EST (19:00 UTC)
- In effect from
- Jan 28, 2008, 4:04 AM EST
- Expired
- Jan 28, 2008, 5:00 PM EST
- In force
- 13 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -125 m²/s²
- 0-3 km storm-relative helicity
- -83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KJAX 271900 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EST SUN JAN 27 2008 FLZ020>023-030-031-035-036-281000- /O.UPG.KJAX.FW.A.0009.080128T1600Z-080128T2300Z/ /O.NEW.KJAX.FW.W.0009.080128T1700Z-080128T2200Z/ /O.CON.KJAX.FW.W.0008.000000T0000Z-080127T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- 200 PM EST SUN JAN 27 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 5 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 5 PM EST MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A DRIER AIRMASS AND SEASONABLE TEMPERATURES IN THE 60S THIS AFTERNOON AND MONDAY WILL RESULT IN LOW RELATIVE HUMIDITIES OF AROUND 30 TO 35 PERCENT THROUGH THIS EVENING AND 25 TO 30 PERCENT MONDAY AFTERNOON. DURATIONS AT OR BELOW 35 PERCENT ARE EXPECTED TO BE AROUND 4 TO 5 HOURS. A RED FLAG WARNING IS ISSUED IN FLORIDA WHEN MINIMUM RELATIVE HUMIDITIES WILL FALL BELOW 35 PERCENT FOR FOUR OR MORE CONSECUTIVE HOURS. $$ FLZ040-281000- /O.UPG.KJAX.FW.A.0009.080128T1600Z-080128T2300Z/ /O.NEW.KJAX.FW.W.0009.080128T1700Z-080128T2200Z/ MARION- 200 PM EST SUN JAN 27 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 5 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 5 PM EST MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRY AIR WILL CONTINUE TO FILTER INTO THE AREA ON MONDAY... AND DURATIONS BELOW 35 PERCENT WILL REACH 4 HOURS. A RED FLAG WARNING IS ISSUED IN FLORIDA WHEN MINIMUM RELATIVE HUMIDITIES WILL FALL BELOW 35 PERCENT FOR FOUR OR MORE CONSECUTIVE HOURS. $$ FLZ024-025-032-281000- /O.EXT.KJAX.FW.A.0009.080128T1700Z-080128T2200Z/ /O.CON.KJAX.FW.W.0008.000000T0000Z-080127T2300Z/ NASSAU-DUVAL-CLAY- 200 PM EST SUN JAN 27 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...FIRE WEATHER WATCH NOW IN EFFECT MONDAY AFTERNOON... THE FIRE WEATHER WATCH IS NOW IN EFFECT MONDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A DRIER AIRMASS AND SEASONABLE TEMPERATURES IN THE 60S THIS AFTERNOON HAS RESULTED IN LOW RELATIVE HUMIDITIES OF AROUND 30 TO 35 PERCENT. DURATIONS AT OR BELOW 35 PERCENT ARE EXPECTED TO BE AROUND 4 HOURS. NORTH TO NORTHWEST WINDS AROUND 10 TO 15 MPH WITH GUSTS TO NEAR 20 MPH WILL CONTINUE AS WELL. DRY AIR WILL CONTINUE TO FILTER INTO THE AREA ON MONDAY... AND DURATIONS BELOW 35 PERCENT MAY REACH 4 TO 6 HOURS. AS A RESULT... A FIRE WEATHER WATCH HAS BEEN ISSUED. A RED FLAG WARNING IS ISSUED IN FLORIDA WHEN MINIMUM RELATIVE HUMIDITIES WILL FALL BELOW 35 PERCENT FOR FOUR OR MORE CONSECUTIVE HOURS. A FIRE WEATHER WATCH IS ISSUED IN FLORIDA WHEN MINIMUM RELATIVE HUMIDITIES MAY FALL BELOW 35 PERCENT FOR FOUR OR MORE CONSECUTIVE HOURS. FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. $$ FLZ037-281000- /O.EXT.KJAX.FW.A.0009.080128T1700Z-080128T2200Z/ PUTNAM- 200 PM EST SUN JAN 27 2008 ...FIRE WEATHER WATCH NOW IN EFFECT MONDAY AFTERNOON... THE FIRE WEATHER WATCH IS NOW IN EFFECT MONDAY AFTERNOON. DRY AIR WILL CONTINUE TO FILTER INTO THE AREA ON MONDAY... AND DURATIONS BELOW 35 PERCENT MAY REACH 4 HOURS. AS A RESULT...A FIRE WEATHER WATCH HAS BEEN ISSUED. A FIRE WEATHER WATCH IS ISSUED IN FLORIDA WHEN MINIMUM RELATIVE HUMIDITIES MAY FALL BELOW 35 PERCENT FOR FOUR OR MORE CONSECUTIVE HOURS. $$ DEESE
1 follow-up statement
000 WWUS82 KJAX 280904 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 404 AM EST MON JAN 28 2008 FLZ024-025-032-037-282200- /O.UPG.KJAX.FW.A.0009.080128T1700Z-080128T2200Z/ /O.EXA.KJAX.FW.W.0009.080128T1700Z-080128T2200Z/ NASSAU-DUVAL-CLAY-PUTNAM- 404 AM EST MON JAN 28 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON DUE TO LONG DURATIONS OF LOW RH... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON. THIS REPLACES THE PREVIOUS FIRE WEATHER WATCH THAT WAS IN EFFECT. A DRY AIRMASS WILL BE IN PLACE TODAY WITH TEMPERATURES REBOUNDING INTO THE LOWER TO MID 60S AWAY FROM THE IMMEDIATE COAST. RHS ARE FORECAST TO FALL TO 30 TO 35 PERCENT FOR 5 HOURS DURATION AWAY FROM THE COAST. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ FLZ020>023-030-031-035-036-040-282200- /O.CON.KJAX.FW.W.0009.080128T1700Z-080128T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- MARION- 404 AM EST MON JAN 28 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON DUE TO LONG DURATIONS OF LOW RH... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON. A DRY AIRMASS WILL BE IN PLACE TODAY WITH TEMPERATURES REBOUNDING INTO THE MID 60S. MIN RHS ARE FORECAST TO FALL TO 25 TO 30 PERCENT WITH 5 HOURS DURATION OF BELOW 35 PERCENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ PP
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jan 27, 8:28 AM EST, 5 hours 32 minutes earlier.
Area forecast discussion, Jan 27, 8:28 AM EST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
828 AM EST SUN JAN 27 2008
.UPDATE...
COLD AIR ADVECTION AND CLEARING SKIES CONTINUE THIS MORNING BEHIND
COLD FRONTAL PASSAGE OVERNIGHT. LINGERING LOW LEVEL MOISTURE WILL
KEEP SOME PATCHY FOG AND LOW CLOUDS AROUND THROUGH MID MORNING
OTHERWISE SHOULD SEE CLEARING SKIES AND BREEZY NW/N WINDS INCREASE
TO AROUND 15 MPH WITH GUSTS UP TO 25 MPH AT TIMES. MAIN FORECAST
CHALLENGE IN THE SHORT TERM IS POSSIBLE LIGHT FREEZE OVER FAR
INLAND ZONES LATE TONIGHT AND FREEZE WATCH HAS BEEN POSTED FOR
PORTIONS OF THE SUWANNEE RIVER VALLEY NE FL. MODELS SUGGEST LOWS
NEAR 30 AND A COUPLE OF HOURS BELOW FREEZING BUT EVENT WILL LIKELY
BE MARGINAL AND WILL NEED TO MAKE DECISION LATER TODAY TO EITHER
CANCEL OR UPGRADE WATCH. OTHERWISE CLEAR SKIES THE MOIST GROUND
AND LIGHT WINDS AROUND 5 MPH WILL ALLOW FOR PATCHY TO AREAS OF
FROST OVER MOST OF THE INLAND AREAS LATE TONIGHT.
&&
.AVIATION...
ANY LINGERING IFR CONDS IN LOW CLOUDS SHOULD SLOWLY SCOUR OUT THIS
MORNING AS NWLY WINDS INCREASE AND COLD AIR ADVECTION AND DRIER
AIR SHOULD SCATTER OUT MOST OF THE LOW CLOUD DECKS WITH CLEAR
SKIES BY THIS AFTERNOON. VFR CONDS EXPECTED THROUGH TONIGHT. LOCAL
TAF SITES WILL SEE BRIEF NW WIND GUSTS INTO THE 20-25 KT RANGE
LATE THIS MORNING AND EARLY THIS AFTERNOON.
&&
.MARINE...
NW/N WINDS CONTINUE TO INCREASE AND SCEC/SCA CONDS WILL CONTINUE
THROUGH THE DAY AND INTO TONIGHT. HEADLINES LOOK ON TRACK AT THIS
TIME.
&&
.FIRE WEATHER...
MARGINAL RED FLAG EVENT EXPECTED FOR NORTHEAST FLORIDA TODAY WITH
2 TO 4 HOUR DURATIONS OF CRITICAL RH ALONG WITH GUSTY NW WINDS OF
15 MPH WITH GUSTS TO 25 MPH AT TIMES. SIMILAR CONDS FOR SERN GA
WITH RHS IN THE 30 TO 35% RANGE FOR A BRIEF PERIOD THIS AFTERNOON
ALONG WITH GUSTY NW WINDS OF 15 MPH WITH GUSTS TO 25 MPH AT TIMES.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 61 31 63 34 / 0 0 0 0
SSI 59 40 59 45 / 0 0 0 0
JAX 62 35 62 35 / 0 0 0 0
SGJ 61 41 60 44 / 0 0 0 0
GNV 64 34 66 35 / 0 0 0 0
OCF 65 35 66 34 / 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-
HAMILTON-MARION-NASSAU-PUTNAM-SUWANNEE-UNION.
FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE.
RED FLAG WARNING FROM 1 PM TO 6 PM EST THIS AFTERNOON FOR
ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-
HAMILTON-NASSAU-SUWANNEE-UNION.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 AM EST MONDAY FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
HESS/MCALLISTERHazardous weather outlook, Jan 27, 9:09 AM EST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 909 AM EST SUN JAN 27 2008 UPDATED TO REMOVE EARLY MORNING FOG WORDING FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-281100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 909 AM EST SUN JAN 27 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...FREEZE WATCH TONIGHT FOR THE SUWANNEE VALLEY OF NORTHEAST FLORIDA... A LIGHT FREEZE IS POSSIBLE LATE TONIGHT OVER THE SUWANNEE VALLEY OF NORTHEAST FLORIDA. DURATIONS OF SUB-FREEZING TEMPERATURES OF TWO TO FOUR HOURS ARE POSSIBLE. FROST WILL ALSO BE LIKELY LATE TONIGHT FOR AREAS AWAY FROM THE IMMEDIATE COAST. THERE WILL BE AN ELEVATED FIRE DANGER THIS AFTERNOON OVER INLAND AREAS DUE TO LOW RELATIVE HUMIDITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE WILL BE AN ELEVATED FIRE DANGER AGAIN ON MONDAY DUE TO LOW RELATIVE HUMIDITY. THUNDERSTORMS ARE POSSIBLE ON FRIDAY AS A STRONG COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MZ/HESS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 3:41 AM EST | Freeze Watch | JAX | Gilchrist, Suwannee | 10 hr |
| Jan 27, 5:03 AM EST | Fire Weather Watch | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 23 hr |
| Jan 27, 5:03 AM EST | Red Flag Warning | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 13 hr |
| Jan 27, 1:57 PM EST | Freeze Warning | JAX | Baker, Bradford, Gilchrist, Suwannee, Union | 18 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.